Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2012, 7:37 PM EDT for Bartow County, Floyd County, Polk County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 7:37 PM EDT (23:37 UTC)
- Expired
- Jul 10, 2012, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Floyd County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:25 PM EDT | TSTM WND DMG | Shannon, GA | THE EMERGENCY MANAGER REPORTED AT LEAST 30 TREES DOWN IN THE SHANNON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WWUS82 KFFC 102337
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT TUE JUL 10 2012
GAZ019-020-030-110015-
737 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK...BARTOW AND FLOYD COUNTIES UNTIL 815 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CAVE SPRING TO CARTERSVILLE...MOVING
NORTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK...BARTOW AND FLOYD COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SENEY...FISH CREEK...
ETNA...ROCKMART...ARAGON...CEDARTOWN...TAYLORSVILLE...STILESBORO...
EMERSON...GEORGE WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN
STATE PARK...CARTERSVILLE...EUHARLEE...LINDALE AND KINGSTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3428 8539 3438 8533 3443 8518 3459 8510
3457 8506 3454 8509 3447 8509 3446 8511
3440 8509 3439 8496 3441 8465 3408 8466
3408 8492 3396 8497 3395 8505 3390 8505
3390 8539 3429 8546
TIME...MOT...LOC 2338Z 207DEG 17KT 3406 8534 3423 8523
3422 8477
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:17 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 10, 3:17 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT TUE JUL 10 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LONGWAVE TROUGH REMAINS ACROSS THE EASTERN CONUS WITH MAIN AXIS JUST WEST OF THE CWA. STATIONARY FRONT STILL REMAINS ACROSS SOUTHERN TN/NC...JUST NORTH OF THE CWA. FRONT WILL MEANDER ACROSS THE TN VALLEY AND FAR NORTH GEORGIA THROUGH THE SHORT TERM. WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...DAYTIME HEATING...MUCAPE VALUES AROUND 2000 TO 2500 J/KG...DIURNALLY DRIVEN CONVECTION IS EXPECTED EACH AFTERNOON AND EVENING THROUGH THE SHORT TERM. WITH THE STATIONARY BOUNDARY MEANDERING AROUND SOUTHERN TN/FAR NORTH GA...EXPECT ENHANCED COVERAGE ACROSS THE AREA AND THUS HAVE SHOWN LIKELY POPS EACH AFTERNOON ACROSS THAT AREA. FRONTAL BOUNDARY WILL ALSO HELP CONVECTION LAST LONGER THAN TYPICALLY DIURNALLY DRIVEN CONVECTION...WITH THE POTENTIAL FOR THE STORMS TO LAST ALL NIGHT. ALTHOUGH SHEAR IS NEAR ZERO...WITH HIGH CAPE...SIMILAR 500MB TEMPS TO TODAY AND RECENT TRENDS...ISOLATED SEVERE WILL BE POSSIBLE EACH DAY IN THE SHORT TERM. HPC SHOWS TWO DAY RAINFALL TOTALS OF ONE TO TWO INCHES ACROSS FAR NORTH GEORGIA AND TAPERS DOWN TO ABOUT A QUARTER OF AN INCH ACROSS CENTRAL GEORGIA. ONE HOUR FFG VALUES ARE ABOUT ONE AND A QUARTER TO TWO INCHES ACROSS NORTH GEORGIA. AT THIS POINT...WOULDNT EXPECT WIDESPREAD FLOODING WITH PREVIOUSLY DRY CONDITIONS AND OVERALL MOVEMENT OF STORMS...BUT WITH TRAINING...CANT RULE OUT AN ISOLATED FLASH FLOODING EVENT AND WILL CONTINUE TO MONITOR. TEMPS CLOSER TO THE WARMER MAV ON WEDNESDAY WHEREAS OVERNIGHT LOWS ARE CLOSE TO A MAV/MET BLEND. 11 .LONG TERM /THURSDAY THROUGH TUESDAY/... ALTHOUGH MODELS ARE TRYING TO LIFT THE BOUNDARY NORTHWARD THURSDAY...WILL MAINTAIN LIKELY POPS ACROSS NORTH GEORGIA FROM MID MORNING THROUGH THE AFTERNOON WITH CHANCE POPS ACROSS CENTRAL GA. LOW LEVEL THICKNESS VALUES AND GUIDANCE IN AGREEMENT ON MAX TEMPS IN THE 80S/LOW 90S. FOR THE REST OF THE LONG TERM...NO CHANGES PLANNED AND PREVIOUS LONG TERM DISCUSSION FOLLOWS... /ISSUED 505 AM EDT TUE JUL 10 2012/ NO BIG CHANGES TO LONG TERM PATTERN. SURFACE BOUNDARY REMAINS STALLED ACROSS GEORGIA FOR MUCH OF THE PERIOD WHILE A TROUGH CONTINUES FROM THE LOWER MISSISSIPPI VALLEY INTO THE GULF. ABUNDANT MOISTURE AND LIFT SHOULD AID CONVECTION THROUGH THE WEEK MAINLY FAVORING THE NORTHERN SECTIONS. BY THE WEEKEND THE UPPER RIDGE BEGINS TO BUILD WESTWARD INTO GEORGIA AND THE CAROLINAS WITH THE ECMWF SHOWING A STRONGER RIDGE HOLDING THROUGH MONDAY. SO HAVE LOWERED POPS A BIT FOR SATURDAY THROUGH MONDAY. 41/17 && .AVIATION... 18Z UPDATE... CONVECTION HAS ALREADY STARTED ACROSS NORTH GEORGIA AND CHANCE OF TSRA WILL CONTINUE THROUGH 05-06Z...ALTHOUGH CHANCE IS LOWER FOR MCN AND CSG THEN FOR THE NORTHERN SITES. ALTHOUGH HAVE SHOWN TEMPO INCREASING TO PREDOMINANT TSRA AT THE NORTHERN TAF SITES...CHANCES ARE FAIRLY EQUAL THROUGH THE AFTERNOON AND SHOULD SEE ON AND OFF THUNDERSTORMS RATHER THAN CONSISTENT TSRA. EXPECT VRB AND GUSTY WINDS WITH TSRA. WINDS WILL SHIFT FROM WEST TO EAST TOMORROW MORNING AT ATL BUT SOME UNCERTAINTY IN THE TIMING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND VSBYS DUE TO TSRA. HIGH CONFIDENCE ON WIND EXCEPT LOW CONFIDENCE NEAR TSRA AND IN THE MORNING. LOW CONFIDENCE ON TIMING OF CONVECTION THIS AFTERNOON. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 86 70 89 / 50 60 60 60 ATLANTA 72 87 70 88 / 50 60 40 60 BLAIRSVILLE 68 79 66 81 / 60 70 60 70 CARTERSVILLE 68 86 68 88 / 60 70 60 70 COLUMBUS 72 92 72 91 / 30 40 40 60 GAINESVILLE 71 84 69 86 / 60 70 60 70 MACON 72 92 71 92 / 30 50 40 50 ROME 71 88 70 89 / 60 70 60 70 PEACHTREE CITY 69 88 69 89 / 40 60 40 60 VIDALIA 75 95 74 93 / 30 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 10:32 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT TUE JUL 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1032 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FRONTAL BOUNDARY WILL LINGER ACROSS NORTH GEORGIA THROUGH TONIGHT WHILE AN UPPER LEVEL LOW REMAINS OVER THE LOWER MISSISSIPPI RIVER VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE QUARTER SIZED HAIL... 60 MPH WIND GUSTS AND FREQUENT LIGHTNING. HEAVY RAIN IS ALSO POSSIBLE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON THROUGH TONIGHT. .DISCUSSION... THE FRONTAL BOUNDARY AND THE UPPER LOW WILL COMBINE TO PRODUCE MODERATE INSTABILITY AND ABUNDANT MOISTURE FOR SCATTERED ACROSS CENTRAL GEORGIA...AND NUMEROUS THUNDERSTORMS ACROSS NORTH GEORGIA. WITH CAPES INCREASING TO 2500 TO 3000...ISOLATED SEVERE STORMS ARE POSSIBLE JUST ABOUT ANYWHERE IN NORTH AND CENTRAL GEORGIA. THE MAIN THREAT WILL BE DAMAGING WINDS. PEA TO QUARTER SIZED HAIL IS ALSO POSSIBLE...BUT MAINLY ACROSS NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. DUE TO A PERSISTENT SURFACE BOUNDARY...THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS NORTH GEORGIA THROUGH THE PERIOD...AND THERE REMAINS THE THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 7:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT TUE JUL 10 2012
GAZ078-089-090-110000-
716 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MUSCOGEE...
CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 800 PM EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHLAND PARK...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAUREL HILLS...GREEN
ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING
PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD
TERRACE...SAND HILL...COLUMBUS...ROSE HILL...BIBB CITY AND VISTA
TERRACE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3271 8480 3259 8469 3257 8469 3256 8467
3252 8469 3253 8465 3252 8463 3250 8464
3249 8466 3238 8466 3235 8494 3240 8499
3243 8497 3246 8501 3249 8500 3255 8503
TIME...MOT...LOC 2316Z 234DEG 14KT 3249 8494Special weather statement, Jul 10, 7:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT TUE JUL 10 2012
GAZ046-102345-
717 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN ROCKDALE COUNTY UNTIL 745 PM EDT...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEVIEW ESTATES...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
ROCKDALE COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE GEORGIA INTERNATIONAL HORSE PARK...PANOLA MOUNTAIN
STATE PARK...RICHARDSON PARK...MAGNET...MILSTEAD...CONYERS...LAKEVIEW
ESTATES AND BIG HAYNES CREEK PARK. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3363 8413 3361 8412 3372 8406 3378 8398
3374 8391 3371 8391 3371 8393 3367 8392
3363 8395 3353 8405 3357 8411 3357 8413
3365 8419
TIME...MOT...LOC 2317Z 198DEG 10KT 3370 8404Special weather statement, Jul 10, 7:27 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT TUE JUL 10 2012
GAZ023-025-034-035-045-110000-
727 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARROW...DEKALB...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 800
PM EDT...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOG MOUNTAIN TO CEDAR GROVE...MOVING EAST
AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BARROW...DEKALB...GWINNETT...HALL AND JACKSON COUNTIES THROUGH
800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PLEASANT HILL...CEDAR GROVE...BUFORD DAM-LAKE LANIER PARKS...HOG
MOUNTAIN...SUWANEE...SUGAR HILL...REST HAVEN...LILBURN...DULUTH...
BUFORD...PANTHERSVILLE...GRESHAM PARK...PINE LAKE...SCOTTDALE AND
AVONDALE ESTATES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3429 8362 3425 8357 3426 8348 3416 8336
3405 8339 3403 8337 3400 8350 3390 8365
3389 8376 3393 8380 3372 8406 3363 8412
3365 8435 3402 8416 3405 8410 3409 8412
3419 8405 3422 8370
TIME...MOT...LOC 2327Z 254DEG 17KT 3409 8389 3367 8423Local storm report, Jul 10, 7:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BOSTWICK 33.74N 83.51W
07/09/2012 MORGAN GA EMERGENCY MNGR
17 TREES DOWN IN THE NORTHERN PART OF MORGAN COUNTY
0635 PM TSTM WND DMG 3 W MADISON 33.60N 83.52W
07/09/2012 MORGAN GA EMERGENCY MNGR
MORGAN COUNTY EMA RELAYED A REPORT OF SEVERAL
TREES...MORE THAN 6 DOWN IN THE AREA.
0820 PM LIGHTNING 3 SSE DOUGLASVILLE 33.71N 84.73W
07/09/2012 DOUGLAS GA EMERGENCY MNGR
*** 1 INJ *** EM DIRECTOR RELAYED A REPORT OF A PERSON
STRUCK BY LIGHTNING ON CHAPEL HILL RD. THE 59 YEAR OLD
WOMAN IS ALERT AND TALKING. EM BELIEVES THAT IT WAS AN
INDIRECT STRIKE.
0859 PM HAIL MOUNTAIN PARK 33.84N 84.13W
07/09/2012 E1.00 INCH GWINNETT GA PUBLIC
PUBLIC RELAYED A REPORT OF QUARTER SIZED HAIL IN THE
MOUNTAIN PARK AREA.
1100 PM TSTM WND DMG ATLANTA 33.75N 84.39W
07/09/2012 FULTON GA EMERGENCY MNGR
6 TO 8 TREES DOWN
&&
AGIBBSLocal storm report, Jul 10, 7:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG NORCROSS 33.94N 84.21W
07/10/2012 GWINNETT GA LAW ENFORCEMENT
GWINNETT POLICE RELAYED A REPORT OF NUMEROUS TREES DOWN
IN NORCROSS. MORE THAN 6 TREES WERE DOWN FOR SURE.
0709 PM TSTM WND DMG SUWANEE 34.05N 84.07W
07/10/2012 GWINNETT GA LAW ENFORCEMENT
GWINNETT POLICE RELAYED A REPORT OF MANY TREES DOWN IN
THE SUWANEE AREA. TIME IS BASED ON RADAR.
&&
AGIBBSSpecial weather statement, Jul 10, 7:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT TUE JUL 10 2012
GAZ019-020-030-110015-
737 PM EDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK...BARTOW AND FLOYD COUNTIES UNTIL 815 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CAVE SPRING TO CARTERSVILLE...MOVING
NORTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS POLK...BARTOW AND FLOYD COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SENEY...FISH CREEK...
ETNA...ROCKMART...ARAGON...CEDARTOWN...TAYLORSVILLE...STILESBORO...
EMERSON...GEORGE WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN
STATE PARK...CARTERSVILLE...EUHARLEE...LINDALE AND KINGSTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3428 8539 3438 8533 3443 8518 3459 8510
3457 8506 3454 8509 3447 8509 3446 8511
3440 8509 3439 8496 3441 8465 3408 8466
3408 8492 3396 8497 3395 8505 3390 8505
3390 8539 3429 8546
TIME...MOT...LOC 2338Z 207DEG 17KT 3406 8534 3423 8523
3422 8477The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:04 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Jul 9, 8:20 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Jul 9, 8:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 9, 8:34 PM EDT | Special Weather Statement | FFC | Pike | 26 min |
| Jul 9, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 41 min |
| Jul 9, 8:52 PM EDT | Special Weather Statement | FFC | Carroll | 38 min |
| Jul 9, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 32 min |
| Jul 9, 9:00 PM EDT | Special Weather Statement | FFC | Lamar | 30 min |
| Jul 9, 9:28 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jul 9, 9:30 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jul 9, 9:33 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jul 9, 9:43 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jul 9, 9:56 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jul 9, 10:10 PM EDT | Special Weather Statement | FFC | Bibb, Monroe | 35 min |
| Jul 9, 10:16 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jul 9, 10:34 PM EDT | Special Weather Statement | FFC | Carroll | 26 min |
| Jul 9, 10:42 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Jul 9, 10:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 9, 10:56 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 49 min |
| Jul 9, 11:13 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Jul 9, 11:37 PM EDT | Special Weather Statement | FFC | Barrow | 38 min |
| Jul 9, 11:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 10, 12:11 AM EDT | Special Weather Statement | FFC | Taliaferro | 34 min |
| Jul 10, 12:48 AM EDT | Special Weather Statement | FFC | Murray | 42 min |
| Jul 10, 1:09 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 36 min |
| Jul 10, 1:28 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 32 min |
| Jul 10, 1:32 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 28 min |
| Jul 10, 2:00 AM EDT | Special Weather Statement | FFC | Fannin, Union | 30 min |
| Jul 10, 12:06 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 24 min |
| Jul 10, 12:21 PM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Jul 10, 12:28 PM EDT | Special Weather Statement | FFC | Chattooga | 32 min |
| Jul 10, 12:42 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jul 10, 12:47 PM EDT | Special Weather Statement | FFC | Lumpkin | 28 min |
| Jul 10, 12:57 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 33 min |
| Jul 10, 1:10 PM EDT | Special Weather Statement | FFC | Walker | 20 min |
| Jul 10, 1:11 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jul 10, 1:26 PM EDT | Special Weather Statement | FFC | Catoosa, Floyd, Gordon, Murray, Whitfield | 34 min |
| Jul 10, 1:41 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jul 10, 2:01 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 29 min |
| Jul 10, 2:11 PM EDT | Special Weather Statement | FFC | White | 19 min |
| Jul 10, 2:29 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Fannin, Murray, Union, Walker and 1 more | 31 min |
| Jul 10, 2:59 PM EDT | Special Weather Statement | FFC | Towns, Union | 31 min |
| Jul 10, 3:08 PM EDT | Special Weather Statement | FFC | Banks | 22 min |
| Jul 10, 3:13 PM EDT | Special Weather Statement | FFC | Pickens | 17 min |
| Jul 10, 3:25 PM EDT | Special Weather Statement | FFC | Union | 20 min |
| Jul 10, 3:36 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Pickens, Union | 24 min |
| Jul 10, 3:43 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Jul 10, 3:59 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Lumpkin, Union | 31 min |
| Jul 10, 4:07 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 10, 4:27 PM EDT | Special Weather Statement | FFC | Union | 33 min |
| Jul 10, 4:36 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jul 10, 4:40 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Jul 10, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin | 31 min |
| Jul 10, 4:57 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 33 min |
| Jul 10, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Lumpkin | 32 min |
| Jul 10, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 45 min |
| Jul 10, 5:31 PM EDT | Special Weather Statement | FFC | Haralson | 29 min |
| Jul 10, 5:34 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Jul 10, 5:37 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 23 min |
| Jul 10, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 51 min |
| Jul 10, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 50 min |
| Jul 10, 5:44 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Jul 10, 5:54 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
| Jul 10, 5:58 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 32 min |
| Jul 10, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 28 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Polk | 48 min |
| Jul 10, 6:29 PM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 46 min |
| Jul 10, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 30 min |
| Jul 10, 6:36 PM EDT | Special Weather Statement | FFC | Stewart | 39 min |
| Jul 10, 6:39 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Jul 10, 6:45 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 30 min |
| Jul 10, 6:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 10, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 40 min |
| Jul 10, 6:56 PM EDT | Special Weather Statement | FFC | Clayton | 34 min |
| Jul 10, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson | 30 min |
| Jul 10, 7:08 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 37 min |
| Jul 10, 7:11 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Polk | 30 min |
| Jul 10, 7:16 PM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| Jul 10, 7:17 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.